Alert archive / New Jersey / Areal Flood Warnings in 2009
Areal Flood Warning 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 13, 2009, 1:17 PM EDT for Burlington County, New Jersey. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 1:17 PM EDT (17:17 UTC)
- Expired
- Jun 13, 2009, 2:45 PM EDT
- In force
- 88 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 29 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:35 PM EDT | FLASH FLOOD | Medford Lakes, NJ | SEVERAL ROADS CLOSED DUE TO FLOODING IN MEDFORD TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KPHI 131717
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
117 PM EDT SAT JUN 13 2009
NJC005-132015-
/O.NEW.KPHI.FA.W.0003.090613T1717Z-090613T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLINGTON NJ-
117 PM EDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 415 PM EDT
* AT 114 PM EDT DOPPLER RADAR INDICATES AS MUCH AS TWO TO TWO AND A
HALF INCHES PER HOUR HAS FALLEN OVER BURLINGTON COUNTY BETWEEN
MEDFORD LAKES AND LUMBERTON. THE HEAVY SHOWERS WERE SLOWLY MOVING
ACROSS THE COUNTY. ANOTHER AREA IN CAMDEN COUNTY MAY ALSO MOVE INTO
WESTERN BURLINGTON COUNTY OVER THE NEXT HOUR.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4000 7500 4011 7460 3983 7444 3972 7459
3979 7487
$$
EBERWINE1 follow-up statement
000
WGUS81 KPHI 131845
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SAT JUN 13 2009
NJC005-131853-
/O.CAN.KPHI.FA.W.0003.000000T0000Z-090613T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLINGTON NJ-
245 PM EDT SAT JUN 13 2009
...THE AREAL FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS
IN BURLINGTON COUNTY...HOWEVER A FLASH FLOOD WARNING CONTINUES FOR
IN AND AROUND THE MEDFORD AREA UNTIL 530 PM..
LAT...LON 4000 7500 4011 7460 3983 7444 3972 7459
3979 7486
$$
EBERWINEWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 13, 10:16 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 13, 10:16 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 AM EDT SAT JUN 13 2009 .SYNOPSIS... A WEAK COLD FRONT MOVED THROUGH THE REGION FRIDAY EVENING. A REINFORCING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING. HIGH PRESSURE WILL THEN BUILD OVER THE AREA SUNDAY AND THEN REMAIN OVER OR NORTHEAST OF THE REGION INTO THE MIDDLE OF NEXT WEEK. A WARM FRONT IS FORECAST TO APPROACH FROM THE SOUTHWEST THURSDAY AND MOVE THROUGH THE AREA FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... BEHIND THE WEAK COLD FRONT THAT CROSSED OUR AREA LATE YESTERDAY, ONLY A SMALL AMOUNT OF COOLER AIR MADE IT INTO THE AREA WITH MOST OF THE COOL AIR STILL WELL TO THE NORTHWEST. THIS COOLER AIRMASS WILL HEAD SOUTH AND EAST TODAY AND FORM A REINFORCING COLD FRONT THAT SHOULD MOVE THROUGH THIS EVENING. AS THE COLD FRONT MOVES THROUGH, WE SHOULD HAVE ENOUGH UNSTABLE AIR IN PLACE FOR TSTM DEVELOPMENT. BUT SINCE THE AIRMASS IS ONLY MODERATELY UNSTABLE WITH MAXIMUM MODEL CAPES OF 1000-1500 J/KG, IT WAS DECIDED NOT TO INCLUDE ANY ENHANCED WORDING. WITH SCATTERED SHOWERS ALREADY FORMING THIS MORNING, GRIDS WERE UPDATED TO REFLECT THIS. MEANWHILE, THE WINDS OVER THE AREA WILL TURN TO A MORE EASTERLY DIRECTION. HOWEVER, SINCE WINDS WILL REMAIN RELATIVELY LIGHT, THEIR MAIN EFFECT ON TEMPERATURES SHOULD BE CONFINED TO THE COAST. BUT, SINCE WATER TEMPERATURES ARE NOW INTO THE 60S ALONG THE COAST WITH UPPER 60S ALONG THE SOUTHERN COAST, THE EFFECT OF THE OCEAN WONT BE AS STRONG AS EARLIER THIS MONTH. OVER INLAND AREAS, THE CONVECTIVE TEMPS ARE IN THE MID 70S, SO HIGHS TODAY WERE FORECAST IN THE MID TO UPPER 70S EXCEPT A BIT LOWER IN THE POCONOS. && .SHORT TERM /SUNDAY THROUGH MONDAY/... SUNDAY LOOKS DRY WITH HIGH PRESSURE BUILDING OVER THE AREA. DEWPOINTS SHOULD ALSO BE DOWN INTO THE 50S. HOWEVER, WE HAVE ANOTHER SHORT WAVE MOVING THROUGH ALOFT AT THE TIME OF MAX HEATING, SO I KEPT IN SOME SLIGHT CHC POPS IN THE AFTN/EVENING. WITH CYCLONIC FLOW ALOFT CONTINUING SUNDAY NIGHT, THERE STILL MIGHT BE SOME SHOWERS AROUND, BUT POPS WERE KEPT AT 20 PERCENT. ON MONDAY, ANOTHER SHORT WAVE MOVES THROUGH ALOFT AS THE UPPER TROUGH DIGS SOUTH A BIT. THEREFORE, I HAVE IN CHC POPS FOR AFTN SHOWER OR TSTM. IN GENERAL, MAV TEMPS WERE ACCEPTED WITH MINOR ADJUSTMENTS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE REMAINS OVER OR NORTHEAST OF THE AREA INTO WEDNESDAY. THIS MEANS WE HAVE A GENERALLY STABLE ONSHORE FLOW OVER THE AREA THAT SHOULD LIMIT CONVECTIVE ACTIVITY AND KEEP TEMPERATURES BELOW NORMAL. ON THURSDAY A WARM FRONT APPROACHES FROM THE SOUTHWEST AND THIS FRONT SHOULD MOVE THROUGH EARLY FRIDAY. WITH WINDS TURNING MORE SE AND SOUTH, MOISTURE SHOULD INCREASE AND THERE IS THE THREAT OF SHOWERS AND TSTMS THU AND THU NIGHT. A SW FLOW OF WARMER AIR SHOULD DEVELOP ON FRIDAY. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. PLENTY OF MID LEVEL CLOUDINESS AROUND THE AREA THIS MORNING. HOWEVER, AS THE NORTH TO NORTHEAST FLOW BECOMES MORE EASTERLY, MODEL SOUNDINGS WERE SHOWING GROWTH OF STRATOCUMULUS, AND, INDEED, THIS IS ALREADY OCCURRING. VFR CONDITIONS WERE FORECAST INTO THIS AFTERNOON. HOWEVER, CONVECTION IS EXPECTED TO BECOME SCATTERED TO BROKEN THIS AFTERNOON AS A WEAK SHORT WAVE PLAYS OUT IN THE GENERAL NORTHWEST FLOW ALOFT, AND ACTS ON A STILL UNSTABLE AIRMASS. THIS CONVECTION IS EXPECTED TO CONTINUE INTO THIS EVENING. CONDITIONS WILL DETERIORATE TO AT LEAST MARGINAL VFR WITH LOCALIZED IFR CONDITIONS IN ANY CONVECTION THIS AFTERNOON AND THIS EVENING. THEN, WITH LOTS OF LOW LEVEL MOISTURE AROUND, MOS GUIDANCE IS INDICATING LOWER CONDITIONS FOR THE OVERNIGHT PERIOD, AND THIS IS ACCEPTED. MARGINAL VFR CONDITIONS IN STRATOCUMULUS AND FOG BY 06Z IS FORECAST TO BE FOLLOWED (AT KPHL FOR THE 30 HOUR TAF) BY IFR CONDITIONS TOWARD SUNDAY MORNING. OUTLOOK... PERIODS OF UNSETTLED WEATHER MIXED WITH TIMES OF FAIR WEATHER ARE EXPECTED THROUGH MONDAY, WITH GENERALLY GOOD CONDITIONS FOR TUESDAY AND WEDNESDAY. THE TIMING OF THESE VARIOUS FEATURES WILL BECOME MORE CERTAIN AS WE GET CLOSER TO THE ACTUAL EVENTS, BUT THEY ARE NOT EXPECTED TO CAUSE AS MUCH WIDESPREAD IFR OR MARGINAL VFR CONDITIONS AS WE EXPERIENCED OVER THE LAST SEVERAL DAYS. ANOTHER WARM FRONT LATE IN THE COMING WEEK COULD CAUSE A DOWNTURN IN FLYING CONDITIONS AGAIN. && .MARINE... CONDITIONS APPEAR AS IF THEY WILL REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS, AT LEAST FOR MOST OF THE MARINE FORECAST PERIOD, DESPITE A PERSISTENT EASTERLY FLOW. THIS EASTERLY FLOW SHOULD BE LIGHT ENOUGH TO PRECLUDE 5 FOOT SEAS. WAVEWATCH DOES EVENTUALLY BUILD SEAS TO 5 FEET TUESDAY NIGHT OR BY WEDNESDAY AS WINDS VEER TO THE SOUTHEAST AND SOUTH, BUT THIS MAY BE EXAGGERATED AS WAVEWATCH HAS A TENDENCY TO BUILD WAVES AT MORE DISTANT TIME PERIODS. A WEAK SECONDARY COLD FRONT LOOKS LIKE IT WILL MOVE INTO OR THROUGH THE MARINE AREA LATER THIS AFTERNOON AND THIS EVENING. CONVECTION MAY RESULT, BUT SINCE THE AIRMASS IS A BIT LESS UNSTABLE OVER THE WATER THAN IT IS OVER THE LAND, PROBABILITIES WERE KEPT SOMEWHAT BELOW THE LIKELY POPS INLAND. THE RIP CURRENT FORECAST WAS ISSUED AS LOW FOR TODAY, BUT THE PROGRAM USED TO GENERATE THAT FORECAST WAS ON THE CUSP OF MODERATE IF A LONGER PERIOD SWELL WAS USED. WE WILL CONTINUE TO MONITOR CONDITIONS IN THE EVENT THE FORECAST WOULD NEED TO BE UPGRADED TO MODERATE. THIS WOULD OCCUR MAINLY IF THE WAVE HEIGHT MIGRATES TO A LONGER PERIOD SWELL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...STAUBER NEAR TERM...RPW/STAUBER SHORT TERM...STAUBER LONG TERM...STAUBER AVIATION... MARINE...
Hazardous weather outlook, Jun 13, 2:32 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 232 AM EDT SAT JUN 13 2009 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-140645- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 232 AM EDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-140645- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 232 AM EDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-140645- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 232 AM EDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 12:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1259 PM EDT SAT JUN 13 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-132300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 1259 PM EDT SAT JUN 13 2009 ...HEAVY RAINFALL THIS AFTERNOON... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS HAVE DEVELOPED TODAY AND WILL CONTINUE THROUGH THE AFTERNOON. THE SHOWERS AND THUNDERSTORMS ARE VERY SLOWLY AND CAN CONTAIN VERY HEAVY RAINFALL. BECAUSE THIS RAIN WILL OCCUR IN SUCH A SHORT AMOUNT OF TIME, LOCAL ROADWAY FLOODING MAY OCCUR VERY QUICKLY. BE ALERT FOR CHANGING ROADWAY CONDITIONS AND DO NOT DRIVE THROUGH HIGH WATER. ROBERTSON
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:40 PM EDT | Flash Flood Warning | PHI | Burlington | 3 hr |
| Jun 13, 3:17 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 3 hr |
| Jun 13, 6:35 PM EDT | Special Marine Warning | PHI | 85 min |
Nearby
Areal Flood Warnings in New Jersey, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.